Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 21, 2011, 6:17 PM EDT for Brantley County, Glynn County, Wayne County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2011, 6:17 PM EDT (22:17 UTC)
- Expired
- Apr 21, 2011, 7:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Brantley County, GA, Glynn County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:45 PM EDT | HAIL 1 | 4 N Waynesville, GA | THE PUBLIC REPORTED QUARTER SIZE HAIL THAT LASTED FOR 15 MINUTES. THE HAIL COVERED THE GROUND AND KNOCKED DOWN A LOT OF TREE LIMBS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299
WUUS52 KJAX 212217
SVRJAX
GAC025-127-305-212300-
/O.NEW.KJAX.SV.W.0050.110421T2217Z-110421T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
617 PM EDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST GEORGIA
NORTHEASTERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA
NORTHWESTERN GLYNN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 700 PM EDT
* AT 617 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EVERETT...OR 13 MILES WEST OF DARIEN. THIS STORM WAS
NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THALMANN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3122 8152 3125 8183 3143 8174 3141 8158
3138 8154
TIME...MOT...LOC 2217Z 006DEG 0KT 3136 8166
$$
CARROLL2 follow-up statements
186
WWUS52 KJAX 212232
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EDT THU APR 21 2011
GAC025-127-305-212300-
/O.CON.KJAX.SV.W.0050.000000T0000Z-110421T2300Z/
WAYNE GA-BRANTLEY GA-GLYNN GA-
632 PM EDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN GLYNN...NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE
COUNTIES...
AT 631 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
ABOUT 5 MILES SOUTHWEST OF EVERETT. THIS STORM WAS BUILDING
SOUTHWEST.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THALMANN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3140 8160 3137 8156 3123 8157 3125 8183
3143 8174
TIME...MOT...LOC 2231Z 006DEG 0KT 3136 8166
$$758
WWUS52 KJAX 212255
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EDT THU APR 21 2011
GAC025-127-305-212300-
/O.CON.KJAX.SV.W.0050.000000T0000Z-110421T2300Z/
WAYNE GA-BRANTLEY GA-GLYNN GA-
655 PM EDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN GLYNN...NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE
COUNTIES...
AT 654 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5
MILE SOUTH OF EVERETT AND WAS NEARLY STATIONARY. ANOTHER
THUNDERSTORM WAS BECOMING SEVERE ABOUT 3 MILES NORTH OF WAYNESVILLE.
THIS STORM WAS MOVING SOUTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THALMANN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3140 8160 3137 8156 3123 8157 3125 8183
3139 8176
TIME...MOT...LOC 2254Z 006DEG 0KT 3136 8166
$$
CARROLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:04 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 21, 3:04 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 PM EDT THU APR 21 2011 .SHORT TERM... THE MID/UPPER RIDGE WILL BUILD OVER THE SOUTHEAST STATES BY FRIDAY...PUSHING THE FRONTAL BOUNDARY BACK TO THE NORTH. THE SURFACE BERMUDA RIDGE AXIS WILL BUILD BACK OVER THE REGION INTO THE WEEKEND. BREEZY ONSHORE FLOW WILL KEEP THE BEACHES COOLER IN THE LOW/MID 80S WHILE TEMPS INLAND WILL REACH INTO THE UPPER 80S...AND DROP INTO THE 60S TONIGHT. EXPECT SCATTERED STORMS AGAIN FOR SE GA TOMORROW AS THE FRONT DEPARTS. SATURDAY SEES A DROP IN POPS...THOUGH ISOLATED AFTERNOON/EVENING THUNDERSTORMS ARE POSSIBLE CLOSE TO THE I-75 CORRIDOR IN NE FL. TEMPS SATURDAY WILL CLIMB INTO THE UPPER 80S/LOWER 90S INLAND BUT WILL STAY IN THE MID 80S ALONG THE COAST. NIGHTTIME LOWS WILL DROP INTO THE 60S. .LONG TERM...SUNDAY THROUGH WEDNESDAY... BERMUDA HIGH PRESSURE WILL BUILD BACK ACROSS THE FORECAST AREA WITH PERSISTENT SOUTHEASTERLY FLOW. BY EARLY NEXT WEEK...THE MID/UPPER RIDGE WILL BE OVER THE AREA AND WILL MOVE EAST OVER THE ATLANTIC AS A STRONG TROUGH PUSHES INTO THE SOUTHERN PLAINS. AS FOR POPS...POTENTIAL EXISTS FOR LATE DAY SEA BREEZE INTERACTIONS. POPS INCREASE AS THE FORECAST PERIOD PROGRESSES...LARGELY TO ACCOUNT FOR INFLUX OF MOISTURE AS THE TROUGH MOVES INTO THE AREA. MAX TEMPS WILL BE IN THE UPPER 80S INLAND. MIN TEMPS WILL BE IN THE 60S. && .AVIATION... MOST OF THE THUNDERSTORM ACTIVITY LATE THIS AFTERNOON INTO THIS EVENING SHOULD REMAIN WEST AND NORTH OF THE TAF SITES. UPDATES WILL BE MADE AS THE SITUATION UNFOLDS IF IT APPEARS ONE OF THE TERMINALS WILL BE DIRECTLY IMPACTED. OTHERWISE VFR CONDITIONS ARE EXPECTED WITH PERHAPS SOME MVFR CONDITIONS IN PATCHY FOG AT GNV AND VQQ TONIGHT. && .MARINE... NO HEADLINES EXPECTED UNTIL POSSIBLY SATURDAY AFTERNOON WHEN MARGINAL SCEC CONDITIONS COULD BE REALIZED WELL OFFSHORE DUE TO INCREASING ELY SWELLS WHICH MAY RESULT IN COMBINED SEAS OF NEAR 6 FT. && .PRELIMINARY POINT TEMPS/POPS... AMG 63 86 63 88 / 40 40 10 10 SSI 67 78 67 81 / 30 30 10 10 JAX 65 84 65 85 / 20 30 10 10 SGJ 66 82 67 83 / 10 20 10 10 GNV 62 88 63 88 / 10 20 10 20 OCF 62 89 63 88 / 10 20 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PRESNALL/SHULER/KEEGAN
Hazardous weather outlook, Apr 21, 4:23 AM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 423 AM EDT THU APR 21 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220900- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 423 AM EDT THU APR 21 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE FAVORED AREA FOR STORMS WILL BE NORTH OF INTERSTATE 10. SOME OF THESE STORMS MAY BE STRONG PRODUCING GUSTY WINDS AND HAIL OF ONE HALF INCH TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA ON FRIDAY. A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON FRIDAY. AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE INTO THE WEEKEND DUE TO INCREASING SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
In the hours before
Local storm report, Apr 21, 2:01 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL ANTHONY 29.29N 82.11W
04/20/2011 E1.75 INCH MARION FL PUBLIC
OCALA ELECTRIC EMPLOYEE RELAYED A REPORT OF GOLF BALL
SIZED HAIL IN ANTHONY.
0515 PM HAIL 4 NNE OCALA 29.24N 82.12W
04/20/2011 E1.50 INCH MARION FL PUBLIC
OCALA ELECTRIC EMPLOYEE REPORTED PING PONG BALL SIZED
HAIL JUST NORTH OF OCALA.
&&
SHULERSpecial weather statement, Apr 21, 5:27 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT THU APR 21 2011
GAZ136-153-212215-
INLAND GLYNN-WAYNE-
527 PM EDT THU APR 21 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 615 PM EDT...
AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EVERETT...OR 13 MILES SOUTHEAST OF
GARDI...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS AROUND THALMANN...MOUNT PLEASANT AND EVERETT THROUGH 615 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3131 8150 3130 8151 3128 8173 3133 8173
3134 8174 3145 8178 3150 8164 3149 8162
3147 8161 3145 8161 3140 8158 3134 8148
TIME...MOT...LOC 2127Z 256DEG 7KT 3139 8165
CARROLLLocal storm report, Apr 21, 5:50 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL EVERETT 31.39N 81.64W
04/21/2011 E1.75 INCH GLYNN GA LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED IN EVERETT.
&&
CARROLLSpecial weather statement, Apr 21, 5:52 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 PM EDT THU APR 21 2011
GAZ152-165-212230-
BRANTLEY-INLAND CAMDEN-
552 PM EDT THU APR 21 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BRANTLEY AND NORTHWESTERN CAMDEN COUNTIES FOR STRONG WINDS AND SMALL
HAIL VALID UNTIL 630 PM EDT...
AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF NAHUNTA...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND RAYBON...NAHUNTA...HICKOX AND ATKINSON THROUGH 630 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3102 8177 3105 8195 3123 8208 3132 8192
3119 8177 3117 8178 3116 8176 3115 8176
3115 8172 3114 8172
TIME...MOT...LOC 2152Z 326DEG 4KT 3122 8195
CARROLLThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:27 PM EDT | Special Weather Statement | JAX | Glynn | 48 min |
| Apr 21, 5:39 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 36 min |
| Apr 21, 5:52 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Apr 21, 6:04 PM EDT | Areal Flood Advisory | JAX | Glynn, Wayne | 86 min |
| Apr 21, 6:51 PM EDT | Special Weather Statement | JAX | Brantley | 39 min |
| Apr 21, 6:58 PM EDT | Special Weather Statement | JAX | Brantley | 47 min |
| Apr 21, 7:00 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn | 45 min |
| Apr 21, 7:02 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton | 43 min |
| Apr 21, 7:45 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton | 21 min |
| Apr 21, 7:48 PM EDT | Special Weather Statement | JAX | Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.